Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 212, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 22, 2002, 6:37 PM EDT for Medina County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2002, 6:37 PM EDT (22:37 UTC)
- Expired
- Aug 22, 2002, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Medina County, OH
The radar
The Cleveland radar (KCLE), 33 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:39 PM EDT | Thunderstorm Wind | Wadsworth, OH | Thunderstorm winds downed several large trees and many large limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WUUS51 KCLE 222237 SVRCLE OHC103-222315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 637 PM EDT THU AUG 22 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN OHIO... * UNTIL 715 PM EDT * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF WADSWORTH...OR ABOUT 10 MILES SOUTH OF MEDINA...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WADSWORTH HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:30 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 22, 2:30 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT THU AUG 22 2002 SCT SHRA/TSRA CONT TO PASS JUST N OF FA THIS AFT AS BNDRY RMNS OVR LWR MI. THIS BNDRY WL BE THE MAIN WX MAKER NEXT 48 HRS AND MODELS HANDLING THIS FEATURE A LTTL DIFFERENTLY. AVN AND ESP NGM QUICKER MOVG FNT S AND BOTH PUSH BNDRY INTO SRN OH BY THIS TIME TMRW. ETA ON THE OTHR HAND MOVES BNDRY OVR NRN OH AND THEN STALLS IT OUT. FOR NOW PREFER ETA SOL AS IT DOESN/T APPR THERE WL BE ENUF OF A PUSH TO GET BNDRY S OF FA. NMRS WAVES WL ALSO MOV E ACRS FA AND WITH PWATS OVR 2 INCHES TGNT INTO TMRW WL WORD FOR LIKELY POPS ALL AREAS TGNT AND SRNS AREAS ON FRI. CHC POPS TMRW NGT. SHOULD BE DRYG ON SAT WITH CHC POPS SRN AND ERN AREAS THRU MIDDAY. GUID TEMPS LOOK OK. .CLE... OH...NONE. PA...NONE. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 42 min |
| Aug 22, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 45 min |
| Aug 22, 4:21 PM EDT | Tornado Warning | CLE | Trumbull | 39 min |
| Aug 22, 4:28 PM EDT | Tornado Warning | CLE | Geauga | 47 min |
| Aug 22, 4:40 PM EDT | Tornado Warning | CLE | Portage | 35 min |
| Aug 22, 5:12 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 33 min |
| Aug 22, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 60 min |
| Aug 22, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 52 min |
| Aug 22, 5:28 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 47 min |
| Aug 22, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Aug 22, 6:09 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 51 min |
| Aug 22, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 61 min |
| Aug 22, 6:22 PM EDT | Tornado Warning | CLE | Stark, Summit | 23 min |
| Aug 22, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 57 min |
| Aug 22, 6:50 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 40 min |
| Aug 22, 7:12 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.